Oregon, 2015Funnel Cloud in Oregon, April 7, 2015
April 7, 2015 · NWS PQR · 1 event in 1 county or zone
Convective showers resulted in one observed funnel cloud in Aumsville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Convective showers resulted in one observed funnel cloud in Aumsville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Apr 7, 1:44 PM PST, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 7, 1:44 PM PST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND
224 PM PDT TUE APR 7 2015
.SYNOPSIS...A LOW PRES MOVING INTO NORTHERN CALIFORNIA WILL TRACK
EAST INTO NORTHERN NV LATE TONIGHT AND WEDNESDAY. ANOTHER WEAK TROUGH
OF LOW PRES ALOFT WILL MOVE S OVER EASTERN WA AND OREGON WED AS A
SURFACE RIDGE OF HIGH PRES STRENGTHENS ALONG THE COAST. THE HIGH WILL
MOVE INLAND WED NIGHT AND THU. THE NEXT PACIFIC FRONTAL SYSTEM IS
EXPECTED TO MOVE DOWN FROM THE GULF OF AK AND PUSH INLAND FRI AND FRI
NIGHT FOR MORE LOWLAND RAIN AND CASCADE SNOW FOR THE WEEKEND.
&&
.SHORT TERM...A VERTICALLY STACKED UPPER LOW JUST MAKING LANDFALL ON
THE NORTH CALIFORNIA COAST THIS AFTERNOON AND CONTINUES TO MOVE
SLOWLY EAST-SOUTHEAST INTO NORTHERN CALIFORNIA. THE FRONT FROM LAST
NIGHT CONTINUES TO DISSIPATE OVER THE NORTHERN ZONES. THE NEXT FRONT
IS ROTATING AROUND THE SE QUADRANT OF THE LOW IN NRN CALIFORNIA. THE
FRONT LOOKS LIKE IT WILL SWING INTO THE CWA AS A DEFORMATION ZONE
AND STALL SOMEWHERE NEAR OVER THE SE ZONES. THE CENTRAL OREGON
CASCADES WILL PROBABLY RECEIVE THE MOST PCPN. THE GFS AND ECMWF
HOLD THE HIGHER PCPN AMOUNTS OVER THE CASCADES OF LINN AND LANE
COUNTIES. HOWEVER THIS MORNING RUNS OF THE HRRR AND NAM HAVE
EXPANDED THE HIGH PCPN AMOUNTS CLOSER TO MT. HOOD. IN LIGHT OF THIS
HAVE RAISED QPF FURTHER NORTH ALONG THE CASCADES FOR TONIGHT.
SNOW LEVELS ARE HOVERING AROUND 4500 FEET AND WITH EXPECTED PCPN WILL
CONTINUE WITH THE WINTER WEATHER ADVISORY FOR SNOW. THE GREATEST
IMPACT SHOULD BE FOR CASCADES PASSES FROM AROUND MT. JEFFERSON TO
WILLAMETTE PASS. SNOWFALL RATES WILL BE ON THE DECREASE EARLY WED
MORNING AS THE LOW DEPARTS FURTHER TO THE EAST.
MOST OF THE PRECIPITATION ASSOCIATED WITH THE UPPER LOW IS EXPECTED
TO TAPER OFF LATE TONIGHT AS THE LOW MOVES OFF TO THE E...BUT
ANOTHER TROUGH COMING DOWN FROM THE N WILL BRING A LESSER THREAT FOR
SHOWERS GOING WED AFTERNOON AND EVENING. AN UNSTABLE LAYER IN THE
LOW TO MID LEVELS WED AFTERNOON AS SEEN IN MODEL SOUNDINGS AT 00Z
THU INDICATES MARGINALLY UNSTABLE LAYER DEEP ENOUGH TO SUPPPORT A
SLIGHT CHANCE FOR THUNDER OVER THE CASCADES WED AFTERNOON. WILL ALSO
CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS AGAIN THU AFTERNOON OVER
THE CASCADES AS THE WEAK TROUGH REMAINS OVER THE AREA IN AT LEAST
SOME MODELS. OTHERWISE RISING HEIGHTS SUGGESTS A WARMER DAY FOR THU
AND FRI. /MH
LONG TERM...FRIDAY NIGHT THROUGH MONDAY...RECENT MODEL RUNS HAVE
SPED UP THE TIMING OF THE WEEKEND FRONT...AND SEEM TO BE SETTLING ON
RAIN AND MOUNTAIN SNOW RETURNING TO THE PACIFIC NORTHWEST FRIDAY
NIGHT. AN UPPER LEVEL TROUGH WILL MAINTAIN SHOWERS THROUGH THE
WEEKEND...ALTHOUGH MOST OF THE SHOWERS WILL BE OVER THE HIGHER
TERRAIN SUNDAY. SNOW LEVELS SHOULD BE AROUND 4000 FEET BEHIND THE
FRONT...LATE FRIDAY NIGHT AND THEN GRADUALLY LOWER THROUGH THE
WEEKEND TO AROUND 2500 FEET. TJ
&&
.AVIATION...A WEAK LOW PRESSURE OFF THE CENTRAL OREGON COAST WILL
PUSH ASHORE NEAR THE CALIFORNIA/OREGON STATE LINE SHORTLY. THIS
SHOULD RESULT IN MAINLY VFR CONDITIONS WITH OCCASIONAL LIGHT RAIN
SHOWERS AND MVFR CONDITIONS INTO THE OVERNIGHT HOURS. A BAND OF
HEAVIER PRECIPITATION IS EXPECTED TO FORM OVER THE CENTRAL OREGON
CASCADES AND MAY ALSO MOVE CLOSE ENOUGH TO KSLE AND KEUG TO BRING
MVFR CONDITIONS TO THESE TERMINALS AFTER 00Z WEDNESDAY.
KPDX AND APPROACHES...EXPECT PRIMARILY VFR CONDITIONS THROUGH 00Z
THURSDAY. COULD SEE SOME MVFR CIGS OR VIS AROUND SUNRISE
THURSDAY...BUT VFR CONDITIONS WOULD RETURN BY LATE MORNING. BOWEN
&&
.MARINE...A WEAK LOW PRESSURE SYSTEM WILL COME ONSHORE SHORTLY
NEAR THE OREGON/CALIFORNIA BORDER. AS THE LOW MOVES SOUTH AND OUT
OF THE LOCAL AREA...WINDS WILL CONTINUE TO WEAKEN THIS EVENING.
BUILDING HIGH PRESSURE OVER THE WATERS SHOULD THEN BRING TRANQUIL
WIND AND SEAS THROUGH THURSDAY NIGHT.
A QUICK MOVING FRONT WILL LIKELY BRING A BURST OF 25 TO 35 KT
SOUTHERLY
WIND GUSTS ON FRIDAY. A LARGE FETCH OF GUSTY 25 KT WESTERLY WINDS
IN ITS WAKE WILL AID IN THE ARRIVAL OF A 10 TO 15 FT SWELL OVER
THE WEEKEND. BOWEN/NEUMAN
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 3 AM PDT WEDNESDAY FOR CASCADES IN
LANE COUNTY-NORTHERN OREGON CASCADES.
WA...NONE.
PZ...NONE.
&&
INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWSPORTLAND
WWW.TWITTER.COM/NWSPORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON
FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS
COMMONLY REFERRED TO AS THE FORECAST AREA.In the hours before
Special weather statement, Apr 7, 4:56 PM PST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
556 PM PDT TUE APR 7 2015
ORZ007-080145-
CENTRAL WILLAMETTE VALLEY-
556 PM PDT TUE APR 7 2015
...FUNNEL CLOUD REPORTED NEAR AUMSVILLE...
AT 520 PM...SOCIAL MEDIA POSTS AND A VIDEO INDICATED A FUNNEL CLOUD
NEAR AUMSVILLE OREGON. THE FUNNEL CLOUD DID NOT APPEAR TO TOUCH TO
GROUND BEFORE IT DISSIPATED. NATIONAL WEATHER SERVICE DOPPLER RADAR
SHOWED A RATHER STRONG STORM IN THAT AREA...WITH SEVERAL REPORTS OF
LIGHTNING AND THUNDER. WINDS ALOFT WERE QUITE LIGHT...SO THE
MOVEMENT OF THIS CELL WAS QUITE SLOW.
THE AIR MASS OVER NORTHWEST OREGON AND SOUTHWEST WASHINGTON IS
SOMEWHAT UNSTABLE THIS EVENING DUE TO AN UPPER LOW TO THE SOUTH OF
OUR AREA AND WITH AFTERNOON TEMPERATURES HAVING APPROACHED 60
DEGREES IN MANY LOCATIONS.
THE THREAT OF ANY ADDITIONAL FUNNEL CLOUDS IS SMALL...BUT WHAT
THREAT THERE IS WILL CONTINUE UNTIL SUNSET...WHEN THE ATMOSPHERE
WILL STABILIZE DUE TO THE LOSS OF DAYTIME HEATING.
LAT...LON 4487 12274 4476 12287 4482 12301 4495 12289
Local storm report, Apr 7, 5:11 PM PST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PORTLAND OR
611 PM PDT TUE APR 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FUNNEL CLOUD AUMSVILLE 44.85N 122.87W
04/07/2015 MARION OR PUBLIC
FUNNEL CLOUD REPORTED OVER EVERGREEN ESTATES NEAR THE
CORNER OF 11TH STREET AND EVERGREEN COURT.
&&
LRAMIREZFunnel Cloud, Marion
- When
- April 7, 5:30 PM PST
- Where
- Marion County, 1 mi N of Aumsville to 1 mi NW of Aumsville
- Reported by
- Public
- Coordinates
- 44.844, -122.870
A Funnel cloud was reported over Evergreen Estates near the corner of 11th Street and Evergreen Court.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, April 7, 2015$701,000 · EF1 · 13 events
- Tornadoes and Flash Flood in Kentucky, April 7 to 8, 2015$185,000 · EF1 · 15 events
- Tornado and Flash Flooding in Indiana, April 7, 2015$50,000 · EF1 · 20 events
- Hail and Damaging Winds in South Carolina, April 7 to 8, 2015$128,000 · 1.75 in hail · 13 events
- Flash Flooding and Hail in Missouri, April 7, 20152 in hail · 24 events
- Tornado and Hail in Missouri, April 7, 2015$10,000 · EF0 · 16 events
- Tornadoes and Hail in Kansas, April 7, 2015EF0 · 14 events
- Hail in Iowa, April 7 to 8, 20151.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Kentucky, April 7, 2015$7,000 · 52 kt wind · 10 events
- Hail in Kansas, April 7 to 8, 20151.75 in hail · 6 events
- Hail in Minnesota, April 7, 20151 in hail · 4 events
- Hail in California, April 7, 20151 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565335.